1.The doctor orders to start chemotherapy for Mr Benson .Chemotherapy begins today. What are the early side effect of chemotherapy that the nurse should recognize?.
C.Lots of hair under the armpits, public area and the head.
D.Lots of appetite and craving for sweet. Correct answer is A.
Rationale: side effects of chemotherapy are mouth ulceration,loss of appetite, bruising, bleeding, alopecia, infection, anemia.
2. Mr Benson asks his nurse if he will become bald as a result of the chemotherapy?.Which of the following would be the best action for the nurse to take.
A.The nurse should explain chemotherapy to the patient.
B.Mr Benson you will actually grow more hair.
C.I can see that you are concerned. I will call the doctor to explain things to you. D.Nurse should assess Benson’s understanding about alopecia.
Correct answer is D. A,B,and C are wrong.
Rationale: The nurse should assess Benson’s understanding about alopecia. And explain to the patient in a simple way for the patient to comprehend. If patient insisted for the doctor to be called the nurse should call the doctor. All these are done to calm the patient down, reduce anxiety and show the patient that you care . Alopecia is a partial or complete loss of hair from the areas of the body where hair normally grows.